Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Diagnosed with secondary adrenal defiency and autoimmune problems. MRI showed serious arthritis. Have rhematoid arthritis?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have been diagnosed with secondary adrenal defiency and autoimmune problems within the last year. I have also had neuro stimulation surgery for sciatic pain in August 2012(which has been very successful.) My MRI showed serious arthritis and a tremendous number of blood tests have been done by a rhematoid neurologist in 2009. I am afraid that I have rhematoid arthritis but feel like that would have showed up in the tests I have had. What should I do to assure myself one way or the other?

Posted Wed, 10 Jul 2013 in Lupus
Answered by Dr. Shruti Rijhwani 6 hours later
Dear Madam,

Thank you for posting your query on XXXXXXX

Looking into your history I could see that you suffer from multiple ailments. Your main concern is that whether you have rheumatoid arthritis or not .

Rheumatoid arthritis has a clear cut criteria for diagnosis that your rheumatologist must have taken care of .

Rheumatoid factor, Anti CCP antibodies, ESR are the blood tests would hint towards the disease .

Swelling and pain of small joints of hands and early morning stiffness that goes down with work are the cardinal features. It may also lead to deformities of hand and feet . An X XXXXXXX of hands and feet that shows erosions can be informative.

One thing is that you are taking steroids that is also drug that suppresses the inflammation so it may change the presentation of rheumatoid arthritis .

Sometimes the tests are negative then it is a clinical judgement whether you have any arthritis or not .

I can just advise you to follow advise of your rheumatologist as he has examined you and seen your reports. If he rules out rheumatoid then most probably you are not suffering from that.

Hope this suffices.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor